USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 2 CK   *  >   >>  

* fred -- this doesn't even make sense ... :(
 #863192  
  mocha260 - 09/11/20 04:14
 
  A 12-year-old girl is brought to the physician for a follow-up examination 8 days after starting a course of oral
penicillin for streptococcal pharyngitis. Temperature is 38.6C (101.5F). Examination shows an erythematous
morbilliform rash, urticaria, mild swelling of the hands and feet, arthralgias, and lymphadenopathy. Leukocyte count
is 13,000/mm3 (62% segmented neutrophils, 10% eosinophils, and 28% lymphocytes). Urinalysis shows 2+ protein.
Which of the following is most appropriate to prevent recurrence of these symptoms if the patient is diagnosed with
streptococcal pharyngitis again?

(A) Pretreatment with an antihistamine
(B) Pretreatment with a corticosteroid
(C) Skin testing with benzylpenicilloyl polylysine prior to treatment
(D) Use of a nonpenicillin antibiotic to treat the pharyngitis
(E) Use of a single injection of benzathine penicillin to treat the pharyngitis



I picked E since Pc the main treatment for Strep . But why D and not E?
 
Report Abuse

 
 

* Re:fred -- this doesn't even make sense ... :(
#3390061
  miska0102 - 09/11/20 12:33
 
  She is allergic to penicillin. She developed rash, urticaria, and swelling of her hands and feet.  
Report Abuse

* Re:fred -- this doesn't even make sense ... :(
#3390076
  mocha260 - 09/12/20 02:37
 
  Oh man... so for 8 days she had allergic reaction ....

I thought she was having another infection

Rx for allergic reaction would be antihistamine and for anaphylaxis = epi

Thank you Miska0102 ...
 
Report Abuse

          Page 1 of 1          

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome